HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Skin Problems (http://www.healthboards.com/boards/skin-problems/)
-   -   skin rashes (http://www.healthboards.com/boards/skin-problems/227799-skin-rashes.html)

montyburns 11-26-2004 08:15 PM

skin rashes prednisone
 
Hi all, first timer on this board. Hopefully I can get some good advice on this board. OK, here goes. After being an industrial painter for over 20 years I developed severe rashes on my hands,forearms in 2003. I decided to leave that line of work because of the rashes and I now have been welding for 6 months. The rashes continued however and I was prescribed the usual steroid based creams with little relief. When I was prescribed Prednisone,(4 times)the rashes always returned about 2 weeks later. I had a cortisone injection about 6 weeks ago and the rashes returned 3 weeks later. I just had patch testing on my back on Tuesday and today the Doctor said that I was allergic to Formaldehyde. I guess this chemical is present in a lot of everyday products from paints to Kleenex. He prescribed Prednisone again as my hands are worse than ever. But he also warned me about the dangers of long term use of this drug (kidney,liver and bone problems). I assumed that the reason I was having these problems was that I had overabundance of toxic chemicals in my fatty tissues and I could no longer tolerate any more abuse. The specialist said no to this question and said the problem was from direct contact to the Formaldehyde. I am reluctant to keep on taking these harmful drugs for short term relief. The itching is constant and I'm unsure of what to do next. Maybe alternative therapies would be beneficial. Anyone have any comments on this topic? Thanks


All times are GMT -7. The time now is 08:35 AM.